Alert archive / Illinois / Wind Advisories in 2022
Wind Advisory 6, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at Apr 13, 2022, 2:39 PM CDT for 20 counties in Illinois. It took effect at Apr 14, 2022, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2022, 2:39 PM CDT (19:39 UTC)
- In effect from
- Apr 14, 2022, 10:00 AM CDT
- Expired
- Apr 14, 2022, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Lincoln, IL
Counties Cass County, IL, Champaign County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Peoria County, IL, Piatt County, IL, Schuyler County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 20 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
695 WWUS73 KILX 131939 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 239 PM CDT Wed Apr 13 2022 ILZ027>031-037-038-140345- /O.NEW.KILX.WI.Y.0006.220414T1500Z-220415T0000Z/ Knox-Stark-Peoria-Marshall-Woodford-Tazewell-McLean- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Pekin, Bloomington, and Normal 239 PM CDT Wed Apr 13 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Knox, Stark, Peoria, Marshall, Woodford, Tazewell and McLean Counties. * WHEN...From 10 AM to 7 PM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
648 WWUS73 KILX 140202 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 902 PM CDT Wed Apr 13 2022 ILZ027>031-037-038-141015- /O.CON.KILX.WI.Y.0006.220414T1500Z-220415T0000Z/ Knox-Stark-Peoria-Marshall-Woodford-Tazewell-McLean- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Pekin, Bloomington, and Normal 902 PM CDT Wed Apr 13 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Knox, Stark, Peoria, Marshall, Woodford, Tazewell and McLean Counties. * WHEN...From 10 AM to 7 PM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
550 WWUS73 KILX 140730 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 230 AM CDT Thu Apr 14 2022 ILZ036-040>048-053-142100- /O.EXA.KILX.WI.Y.0006.220414T1500Z-220415T0000Z/ Fulton-Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion- Cass-Menard-Macon- Including the cities of Canton, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, and Decatur 230 AM CDT Thu Apr 14 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of central, east central and west central Illinois. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ILZ027>031-037-038-142100- /O.CON.KILX.WI.Y.0006.220414T1500Z-220415T0000Z/ Knox-Stark-Peoria-Marshall-Woodford-Tazewell-McLean- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Pekin, Bloomington, and Normal 230 AM CDT Thu Apr 14 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Peoria, Stark, McLean, Woodford, Marshall, Tazewell and Knox Counties. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMB
739 WWUS73 KILX 141544 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 1044 AM CDT Thu Apr 14 2022 ILZ028-030-031-038-150000- /O.UPG.KILX.WI.Y.0006.000000T0000Z-220415T0000Z/ /O.NEW.KILX.HW.W.0001.220414T1544Z-220415T0000Z/ Stark-Marshall-Woodford-McLean- Including the cities of Toulon, Lacon, Eureka, Bloomington, and Normal 1044 AM CDT Thu Apr 14 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 50 to 60 mph possible this afternoon. * WHERE...Stark, Marshall, Woodford and McLean Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ ILZ055-057-150000- /O.EXA.KILX.WI.Y.0006.000000T0000Z-220415T0000Z/ Douglas-Edgar- Including the cities of Tuscola and Paris 1044 AM CDT Thu Apr 14 2022 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts of 40 to 45 mph. * WHERE...Douglas and Edgar Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ILZ027-029-036-037-040>048-053-150000- /O.CON.KILX.WI.Y.0006.000000T0000Z-220415T0000Z/ Knox-Peoria-Fulton-Tazewell-Schuyler-Mason-Logan-De Witt-Piatt- Champaign-Vermilion-Cass-Menard-Macon- Including the cities of Galesburg, Peoria, Canton, Pekin, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, and Decatur 1044 AM CDT Thu Apr 14 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest winds 25 to 30 mph with gusts of 40 to 50 mph. * WHERE...Portions of central, east central and west central Illinois. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 07
136 WWUS73 KILX 150004 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 704 PM CDT Thu Apr 14 2022 ILZ028-030-031-038-150115- /O.EXP.KILX.HW.W.0001.000000T0000Z-220415T0000Z/ Stark-Marshall-Woodford-McLean- Including the cities of Toulon, Lacon, Eureka, Bloomington, and Normal 704 PM CDT Thu Apr 14 2022 ...HIGH WIND WARNING HAS EXPIRED... Winds are decreasing this evening and are below warning criteria, therefore the warning has been allowed to expire. $$ ILZ027-029-036-037-040>048-053-055-057-150115- /O.EXP.KILX.WI.Y.0006.000000T0000Z-220415T0000Z/ Knox-Peoria-Fulton-Tazewell-Schuyler-Mason-Logan-De Witt-Piatt- Champaign-Vermilion-Cass-Menard-Macon-Douglas-Edgar- Including the cities of Galesburg, Peoria, Canton, Pekin, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Decatur, Tuscola, and Paris 704 PM CDT Thu Apr 14 2022 ...WIND ADVISORY HAS EXPIRED... Winds are decreasing this evening and are below advisory criteria, therefore the advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Apr 13, 12:26 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Apr 13, 12:26 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1226 PM CDT Wed Apr 13 2022 .SYNOPSIS... Issued at 245 AM CDT Wed Apr 13 2022 Warm and breezy conditions are expected today as temperatures climb into the 70s. Shower and storm activity will be present across parts of the area to start the day before a brief lull in activity occurs later this morning. A cold front will move through the area with a few upper features sparking new storm development this afternoon into evening. Strong to severe storms will be possible later today with all severe hazards possible, including significant severe hazards with the highest risk south of I-70. && .UPDATE... Issued at 1017 AM CDT Wed Apr 13 2022 Initial wave of showers and storms is over east central Illinois and will exit the state over the next hour or so. Further west, the cold front is near a Galesburg to Quincy line and steadily marching east. Scattered showers and storms are occurring ahead of the front across SW IL and portions of MO. Cirrus blowoff from this elevated, non-severe convection will limit insolation across much of central Illinois today. It remains uncertain if these storms will become rooted within the boundary layer this afternoon which would greatly increase the severe threat, but 12Z guidance has been in reasonable agreement pushing the severe threat south. Have coordinated with national centers and surrounding offices on shifting the severe threat south. General consensus is that the severe threat will be greatly reduced north of I-72, and greatest south of I-70. Stay tuned for forecast updates through the day. && .SHORT TERM...(Today and tonight) ISSUED AT 245 AM CDT Wed Apr 13 2022 Water vapor imagery this morning depicts a large upper trough working into the Northern Plains states. A few shortwave troughs rotating through the large scale flow are noted over the Upper Mississippi River Valley, Ohio River Valley, and another over northern New Mexico. A cold front is stretched from western Wisconsin southward into the central Plains states with showers and storms associated with it. Showers and storms will continue to work eastward through the remainder of this morning, further decaying as it approaches the Illinois River Valley. Not expecting severe weather with this activity, though elevated instability may support a few stronger wind gusts outside of the already breezy conditions. Scattered showers and storms will spread into parts of southeast and eastern Illinois over the next few hours, tied to the aforementioned shortwave lifting into the Ohio River Valley. High resolution guidance continues to suggest varying solutions for what will pan out throughout the day today, though there seem to be some similarities on the following scenarios. Early morning convection looks to come to a lull by mid to late morning, though any lingering activity will further delay destabilization. The cold front is set to approach the Illinois River by midday as a shortwave trough works through the central Plains states. A subtle wave or feature looks to arrive prior to the main shortwave, sparking new shower and storm activity along the cold front west of I-55 by early afternoon. Steep mid-level lapse rates and dewpoints in the low 60s should lead to favorable MLCAPE values climbing upwards of 1500+ J/kg. This paired with 0-6 km shear values of 40+ kts would support strong to severe storms, including the threat for a few tornadoes if we can erode the CAP quick enough. The main shortwave will quickly approach the area later in the day as the cold front continues to move east. Another area of convection looks to initiate either along the front or along some remnant outflow boundary across southeast parts of the area. The magnitude of destabilization from earlier convection is still uncertain and model guidance remains largely spread in the degree of parameters because of it. One solution that favors appreciable destabilization indicates MLCAPE values of 1500-2000 J/kg and very strong shear of near 50 kts in the lowest 3 km under the left exit region of an upper jet. This would easily open the door for severe weather, with the threat for significant threats especially within SPC's moderate risk area south of I-70. Damaging winds and large hail appear most likely, though strong low-level shear also supports tornadoes within any isolated cells or along the line in QLCS form. The timing for severe weather looks to be from early afternoon into the early evening hours with precipitation quickly ending around midnight or so. Rainfall totals from showers and storms today look to range from 0.5- 1.5", with the highest amounts expected across southeast Illinois. Flash flood guidance is generally higher than expected rainfall amounts, but anywhere locally heavy rainfall occurs could result in localized flooding concerns and rises on area waterways. Aside from severe weather, winds will be breezy once again today with gusts highest ahead of the front and behind the front where the tightest pressure gradients will be situated. Much cooler temperatures filter in behind the front tonight with overnight lows dipping down into the 30s to low 40s. .LONG TERM...(Thursday through Tuesday) ISSUED AT 245 AM CDT Wed Apr 13 2022 Surface low pressure will work into the northern Great Lakes Region going into Thursday as high pressure slides into the Ohio River Valley vicinity. The pressure gradient will tighten between these two features, leading to the development of windy conditions on Thursday. Although the gradient wind will be strong, deep mixing may aide in strong wind speeds especially across northern parts of the area. Forecast soundings suggest gusts up to 40 kts appear most likely north of I-74, which would support the need for possibly a Wind Advisory. Forcing aloft becomes minimal going into Friday, though an increase in mid-level moisture may spark the development of a few light showers. Things look pretty quiet to start the weekend, though temperatures look to be cooler than normal as northwest flow sets up. Precipitation chances look to return later in the weekend and early next week as a shortwave or two move through the area. Temperatures look to remain cooler than normal through the remainder of the long term period. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1224 PM CDT Wed Apr 13 2022 Scattered showers and thunderstorms will continue across central Illinois through the afternoon and early evening as a cold front sweeps across the region. The threat for thunderstorms will begin to diminish as winds turn NW behind the front mid to late this afternoon with the chance for rain ending a few hours later. Ceilings are or will fall to MVFR and may be IFR for several hours near the front today. Improvement back to VFR is expected late this evening or overnight. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Deubelbeiss SYNOPSIS...NMB SHORT TERM...NMB LONG TERM...NMB AVIATION...Deubelbeiss
Hazardous weather outlook, Apr 13, 12:04 PM CDT, 2 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1204 PM CDT Wed Apr 13 2022 ILZ027>031-036-037-040-041-047-141715- Cass-Fulton-Knox-Marshall-Mason-Peoria-Schuyler-Stark-Tazewell- Woodford- 1204 PM CDT Wed Apr 13 2022 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms are expected through mid afternoon. A few strong storms are possible, with isolated hail or gusty winds in the stronger storms. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Southwest winds will gust from 30 to 40 mph on Thursday, highest near and north of I-74. Flooding on the Illinois River near Peoria will subside on Thursday, but will continue downstream for several more days. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible today. The most likely time frame is from 12 pm to 2 pm. ILZ038-042>046-048>057-061>063-141715- Champaign-Christian-Clark-Coles-Cumberland-De Witt-Douglas-Edgar- Logan-Macon-McLean-Menard-Morgan-Moultrie-Piatt-Sangamon-Scott- Shelby-Vermilion- 1204 PM CDT Wed Apr 13 2022 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms are expected this afternoon. Some of the storms could become severe, with damaging winds and hail being the main threats. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Southwest winds will gust from 30 to 40 mph on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible today. The most likely time frame is from 1 pm to 6 pm. ILZ066>068-071>073-141715- Clay-Crawford-Effingham-Jasper-Lawrence-Richland- 1204 PM CDT Wed Apr 13 2022 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Thunderstorms are expected this afternoon into early evening, with severe storms possible. Damaging winds, potentially in excess of 70 mph, large hail, and tornadoes are all possible. In addition, the storms may cause localized flooding. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Southwest winds will gust from 30 to 35 mph on Thursday. Minor flooding may develop along the Wabash and Little Wabash Rivers late this week. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely today. The most likely time frame is between 1 pm and 7 pm. 25
In the hours before
Special weather statement, Apr 13, 2:36 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Lincoln IL
236 PM CDT Wed Apr 13 2022
ILZ030-031-037-132000-
Tazewell-Marshall-Woodford-
236 PM CDT Wed Apr 13 2022
...A strong thunderstorm will impact portions of eastern Marshall,
Woodford, and northeastern Tazewell counties through 300 PM CDT...
At 235 PM CDT, Doppler radar was tracking a strong thunderstorm over
Washington, or 8 miles west of Eureka, moving northeast at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Germantown Hills around 240 PM CDT.
Eureka and Metamora around 245 PM CDT.
Roanoke around 255 PM CDT.
Other locations in the path of this storm include Washburn.
This includes the following highways...
Interstate 155 between mile markers 28 and 31.
Interstate 39 between mile markers 18 and 40.
Interstate 474 between mile markers 11 and 14.
Interstate 74 between mile markers 95 and 111.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4093 8905 4092 8893 4083 8893 4053 8943
4064 8961 4070 8957 4070 8955 4073 8955
4110 8929 4110 8906
TIME...MOT...LOC 1935Z 222DEG 41KT 4067 8944
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
ShimonThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 2:36 PM CDT | Special Weather Statement | ILX | Woodford | 24 min |
Nearby
Wind Advisories in Illinois, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.